Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 35, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jul 4, 2012, 3:49 PM CDT. It took effect at Jul 4, 2012, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2012, 3:49 PM CDT (20:49 UTC)
- In effect from
- Jul 4, 2012, 7:00 PM CDT
- Expired
- Jul 5, 2012, 4:22 AM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
834 WHUS74 KBRO 042049 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 349 PM CDT WED JUL 4 2012 ...STRONGER WINDS EXPECTED ON THE GULF WATERS OVERNIGHT TONIGHT... .LOW PRESSURE OVER SOUTHWEST TEXAS AND NORTHERN MEXICO WILL INTERACT WITH HIGH PRESSURE OVER THE GULF TO INCREASE WINDS TONIGHT OVER THE LOWER TEXAS GULF WATERS. MODERATE TO BREEZY CONDITIONS THIS AFTERNOON SHOULD GIVE WAY TO MORE STEADY 20 TO 25 KNOT WINDS TONIGHT. GMZ150-155-170-175-050900- /O.NEW.KBRO.SC.Y.0035.120705T0000Z-120705T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 349 PM CDT WED JUL 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT THURSDAY. * WINDS AND WAVES: WINDS AROUND 20 TO 25 KNOTS STARTING THIS EVENING AND LASTING THROUGH THE OVERNIGHT. SEAS WILL BE 3 TO 5 FEET NEARSHORE AND 4 TO 6 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JGG HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
022 WHUS74 KBRO 050233 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 933 PM CDT WED JUL 4 2012 ...STRONGER WINDS EXPECTED ON THE GULF WATERS OVERNIGHT TONIGHT... .LOW PRESSURE OVER SOUTHWEST TEXAS AND NORTHERN MEXICO WILL CONTINUE TO INTERACT WITH HIGH PRESSURE OVER THE GULF TO KEEP WINDS UP TONIGHT OVER THE LOWER TEXAS GULF WATERS. GMZ150-155-170-175-051200- /O.CON.KBRO.SC.Y.0035.000000T0000Z-120705T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 933 PM CDT WED JUL 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY. * WINDS AND WAVES: WINDS AROUND 20 TO 25 KNOTS THROUGH THE OVERNIGHT TONIGHT. SEAS WILL BE 3 TO 5 FEET NEARSHORE AND 4 TO 6 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JGG HTTP://WWW.WEATHER.GOV/RGV
280 WHUS74 KBRO 050922 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 422 AM CDT THU JUL 5 2012 ...STRONG WINDS DIMINISH EARLIER TONIGHT... .STRONG WINDS DID NOT INCREASE AS ANTICIPATED ALONG THE COASTAL WATERS THROUGH THE NIGHT. GMZ150-155-170-175-051030- /O.CAN.KBRO.SC.Y.0035.000000T0000Z-120705T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 422 AM CDT THU JUL 5 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT ADVISORY FAILED TO DEVELOP WITH SOUTHEAST WINDS NOT AS STRONG AS ANTICIPATED THROUGH THE NIGHT. DECIDED TO ELIMINATE THE SMALL CRAFT FOR THE COASTAL WATERS FOR THE REST OF THE NIGHT. $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jul 4, 1:49 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 4, 1:49 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 149 PM CDT WED JUL 4 2012 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...MID LEVEL AND SURFACE RIDGING OVER THE SOUTHEASTERN STATES AND THE GULF OF MEXICO WILL MAINTAIN A PRETTY SUMMERTIME PATTERN THROUGHOUT THE SHORT TERM PERIOD. A QUICK LOOK AT THE 12Z BRO SOUNDING INDICATES THAT THIS RIDGING IS STARTING TO DRY OUT THE HIGHER LEVELS OF THE ATMS OVER THE REGION. AS THE AIRMASS STABILIZES OVER DEEP SOUTH TX DUE TO THE RIDGING THIS WILL RESULT IN A END OF ANY SIGNIFICANT PCPN ACROSS THE REGION. ENOUGH INSTABILITY MAY LINGER OVER THE MARINE AREAS TO ALLOW A BRIEF SHOWER TO MOVE IN FROM THE GULF...BUT WILL HANDLE THIS WITH ONLY SOME SILENT POPS FOR THE MOMENT. AS THE ATMS CONTINUES TO DRY OUT OVER THE REGION THE DAYTIME HIGHS WILL START TO GRADUALLY CREEP UP AS THE SUNSHINE BECOMES A LITTLE MORE PLENTIFUL AND THE 1000-500 MB THICKNESSES START TO INCREASE. THE MET HIGH TEMP GUIDANCE HAS ITS USUAL SLGT WARM BIAS VERSUS THE MAV. THIS MAY BE HANDLING THE CURRENT SYNOPTIC SITUATION A BIT BETTER SO WILL LEAN TOWARDS THE WARMER BIAS OF THE MET FOR HIGHS. FOR LOWS...MAV AND MET ARE IN FAIRLY CLOSE AGREEMENT AND WILL GO PRETTY CLOSE TO A CONSENSUS OF THE TWO MODELS HERE. .LONG TERM /FRIDAY THROUGH TUESDAY/...QUIETER PATTERN STILL IN THE OFFING FOR THE EXTENDED PERIOD AS MIDLEVEL RIDGE CONTINUES TO SPIN CENTERED ON KANSAS. THE RIDGE WILL SLIDE WEST TOWARD UTAH ON SUNDAY WHILE A WEAK TROUGH TUCKS UNDERNEATH INTO EASTERN TEXAS. THIS MAY BRING SLIGHTLY MORE INSTABILITY TO THE REGION...ALLOWING THE SEABREEZE TO BECOME A LITTLE MORE ACTIVE. STILL NO SIGNAL FOR MORE WIDESPREAD RAINFALL OR HEAVY RAIN THROUGH DAY 7. TEMPERATURES REMAIN JUST ABOVE NORMAL THROUGH THE EXTENDED IN THE MID 90S TO LOW 100S...WHILE LOWS REMAIN IN THE MID TO UPPER 70S. && .MARINE...TONIGHT THROUGH THURSDAY NIGHT...BUOY020 REPORTS A SE WIND AROUND 15 KTS WITH SWELLS AT 4 FEET WITH A PERIOD OF 10 SECONDS. CLOSER TO THE BAY...MTRS REPORT CONDITIONS GENERALLY RUNNING FROM 15G22KTS. EXPECT THE SURFACE RIDGE SPRAWLED OVER THE GULF OF MEX TO MAINTAIN A FAIRLY STEADY PGF THROUGHOUT TOMORROW NIGHT WHICH WILL LIKELY KEEP THE GULF WATERS SOLIDLY IN SCEC CRIT WITH THE BAY WATERS SEEING SCEC CONDITIONS MAINLY DURING TOMORROW AFTERNOON. NO SCAS PLANNED AT THIS TIME. FRIDAY THROUGH SUNDAY...HIGH PRESSURE EXPANDS ACROSS THE NORTHERN GULF...DECREASING PRESSURE GRADIENT FOR THE REGION. MODEST WINDS WILL DOMINATE THE UPCOMING WEEKEND...RUNNING 10 TO 12KTS. THIS WILL KEEP SEAS 3 FEET OR LESS...MAINLY 1 TO 2 FEET. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 80 93 79 91 / 10 10 0 10 BROWNSVILLE 78 95 78 93 / 10 10 0 10 HARLINGEN 76 96 76 96 / 10 10 0 10 MCALLEN 77 97 77 97 / 10 10 0 10 RIO GRANDE CITY 78 100 76 99 / 10 10 0 10 SOUTH PADRE ISLAND 82 91 80 86 / 10 10 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 60/64
Hazardous weather outlook, Jul 4, 10:45 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1045 AM CDT WED JUL 4 2012 TXZ248>257-051100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1045 AM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE LOCAL BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LOW RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-051100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1045 AM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REST OF TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.